Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

March 15, 2012Jackson County, Indiana

NWS Indianapolis, IN issued this special weather statement at Mar 15, 2012, 7:22 AM EDT for Jackson County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 7:22 AM EDT (11:22 UTC)
Expired
Mar 15, 2012, 7:45 AM EDT
In force
23 min
Issued by
NWS Indianapolis, IN

County Jackson County, IN

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
2195 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS83 KIND 151122
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 AM EDT THU MAR 15 2012

INZ071-072-151145-
JACKSON-JENNINGS-
722 AM EDT THU MAR 15 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN JACKSON AND SOUTHWESTERN
JENNINGS COUNTIES UNTIL 745 AM EDT...

AT 719 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BROWNSTOWN...OR 13 MILES
SOUTHWEST OF SEYMOUR...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CROTHERSVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3875 8591 3876 8596 3875 8598 3876 8604
      3878 8609 3876 8612 3878 8619 3886 8621
      3897 8575 3882 8574 3880 8579 3878 8580
      3873 8586 3873 8590
TIME...MOT...LOC 1122Z 258DEG 19KT 3879 8598

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Mar 15, 6:47 AM EDT, 35 minutes earlier.

Area forecast discussion, Mar 15, 6:47 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 AM EDT THU MAR 15 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A BROAD UPPER LEVEL RIDGE WILL PERSIST ACROSS THE EASTERN PART OF
THE COUNTRY INTO THE MIDDLE OF NEXT WEEK...WITH TEMPERATURES
CONTINUING AT WELL ABOVE NORMAL AND NEAR RECORD LEVELS. SEVERAL
DISTURBANCES ALOFT WILL PROGRESS THROUGH THE UPPER RIDGE...PROVIDING
PERIODIC CHANCES FOR THUNDERSTORMS OVER CENTRAL INDIANA THROUGH THE
WEEKEND.

&&

.NEAR TERM /TODAY/...

POCKETS OF CONVECTION HAVE DEVELOPED MAINLY NORTH AND EAST OF THE
FORECAST AREA EARLY THIS MORNING. A WEAK EMBEDDED VORT LOBE
TRAVERSING AROUND THE RIDGE APPEARS TO BE PARTLY RESPONSIBLE FOR THE
STORMS OVER NORTHWEST OHIO AS OF 07Z. TEMPS RESEMBLE MORE LIKE AN
EARLY MORNING IN JUNE AS 07Z READINGS REMAINED LARGELY IN THE 60S.

SCATTERED CONVECTION LIKELY TO DEVELOP INTO THE FORECAST AREA AS THE
DAY PROGRESSES AS ENTIRE OHIO VALLEY REMAINS UNDER A MOIST AND
UNSTABLE AIRMASS. PRESENCE OF WEAK FRONTAL BOUNDARY TO THE NORTH
LIKELY TO INFLUENCE CONVECTION BUT STILL APPEARS AN UPPER LEVEL
DISTURBANCE CURRENTLY ACROSS THE SOUTHERN PLAINS WILL BE THE MAIN
FEATURE RESPONSIBLE FOR INDUCING CONVECTION INTO THE OHIO VALLEY BY
THE AFTERNOON.

FOR THIS MORNING...ANTICIPATE LARGELY DRY CONDITIONS IN THE ABSENCE
OF ANY APPRECIABLE FORCING ALOFT. WHILE ATMOSPHERE REMAINS
UNSTABLE...30KT LOW LEVEL JET WILL SHIFT EAST OF THE REGION BY
DAYBREAK WITH LOW LEVEL WINDS VEERING TO A WESTERLY DIRECTION FOR
MUCH OF THE MORNING. WITH THAT IN MIND...PLAN ON ONLY CARRYING
ISOLATED POPS THROUGH MIDDAY TO COVER ANY ROGUE THUNDERSTORM THAT
MIGHT DEVELOP. AS MENTIONED...COMBINATION OF THE APPROACHING UPPER
LEVEL DISTURBANCE WITH INSTABILITY PEAKING DURING MAX HEATING WILL
SERVE TO INCREASE CONVECTIVE COVERAGE. THIS SHOULD BE ESPECIALLY
FOCUSED OVER THE SOUTHERN HALF OF THE FORECAST AREA AS DISTURBANCE
TRACKS INTO THE OHIO VALLEY. WILL CARRY CHANCE POPS THROUGH THE
AFTERNOON AND FOCUS HIGHEST 50 POPS OVER SOUTHERN COUNTIES. WITH BL
SHEAR VALUES REMAINING WEAK..STORMS SHOULD REMAIN LARGELY SUBSEVERE
AND DEVELOP INTO MULTICELLULAR CLUSTERS WITH BRIEF HEAVY RAINERS.
HOWEVER WITH WBZERO VALUES NEAR 8KFT AND STEEP LAPSE RATES
PRESENT...A FEW OF THE MORE INTENSE STORMS WILL BE CAPABLE OF
PRODUCING HAIL AND POSSIBLY SOME GUSTY WINDS.

TEMPS...THE WARM START THIS MORNING AND EXPECTATION FOR SUNSHINE
THROUGH MIDDAY WILL ONCE AGAIN ENABLE TEMPS TO RISE TO AROUND 80
DEGREES THIS AFTERNOON. POTENTIAL FOR MORE CLOUDS AND PRECIP BY THIS
AFTERNOON IN SOUTHERN COUNTIES MAY HAMPER RISES A BIT...BUT
OTHERWISE SEE NO REASON TO GO A FEW DEGREES ABOVE MOS ONCE AGAIN.
STRONG POSSIBILITY THAT RECORD HIGH OF 77 FROM 1977 AT IND IS
REACHED AGAIN TODAY.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

FORECAST CHALLENGES FOCUS ON PRECIP CHANCES AND TEMPS AS UPPER LEVEL
DISTURBANCES CONTINUE TO TRACK THROUGH THE OHIO VALLEY IN BROAD
SOUTHWEST FLOW REGIME. ALL GUIDANCE IS SIMILAR IN HANDLING OF MAIN
FEATURES THROUGH THE PERIOD.

SCATTERED CONVECTION WILL CONTINUE THIS EVENING AS AFOREMENTIONED
UPPER WAVE DRIFTS EAST THROUGH THE OHIO VALLEY. FOCUS FOR HIGHEST
POPS WILL REMAIN SOUTH OF I-70 THROUGH THE EVENING HOURS...LOWERING
AFTER MIDNIGHT AS WEAK RIDGING ALOFT BUILDS BACK INTO THE REGION
BEHIND THE FEATURE. HAVE LOWERED POPS FOR FRIDAY FROM PREVIOUS
FORECAST AS CONFIDENCE IS LOWER IN MORE SUBSTANTIAL PRECIP COVERAGE.
WINDS AND OVERALL FORCING ALOFT WEAKEN AS HEIGHTS RISE AGAIN IN
RESPONSE TO THE EXPANSION OF THE UPPER RIDGE...WITH CONVECTIVE
DEVELOPMENT LIKELY TO BE LARGELY DEPENDENT ON AVAILABLE INSTABILITY.
WILL ONCE AGAIN CARRY HIGHEST 30-40 POPS OVER SOUTHEAST COUNTIES IN
CLOSEST PROXIMITY TO DEPARTING UPPER WAVE. OTHERWISE...ANTICIPATE
ONLY ISOLATED CONVECTION.

POTENTIAL FOR MORE SUBSTANTIAL CONVECTIVE COVERAGE ON SATURDAY AS
LOW PRESSURE PULLS OUT INTO THE CENTRAL PLAINS. MODEL GUIDANCE
CONSISTENT IN BRINGING A STRONGER SHORT WAVE ALOFT OUT OF THE
SOUTHERN PLAINS AND INTO THE REGION BY SATURDAY AFTERNOON AND
EVENING. THIS FEATURE SHOULD SPURN INCREASED CONVECTION...ESPECIALLY
IF THE FEATURE ARRIVES DURING PEAK HEATING IN THE LATE AFTERNOON.
HAVE BUMPED UP POPS DURING THE AFTERNOON AND EVENING. HEAVY RAIN AND
LOCALIZED FLOODING MAY BECOME AN ISSUE WITH PRECIP WATER VALUES AT
OR ABOVE 1 INCH FOR MUCH OF THE PERIOD.

TEMPS...POTENTIAL FOR RECORD BREAKING HIGHS AT IND WILL CONTINUE
THROUGH THE PERIOD. WITH NO APPRECIABLE CHANGE IN THE AIRMASS...
EXPECT HIGHS TO BE VERY SIMILAR FRIDAY AND SATURDAY. CONTINUING THE
TREND OF RUNNING A FEW DEGREES ABOVE MOS AS HIGHS IN THE UPPER 70S
AND LOWER 80S ARE LIKELY BOTH DAYS. RECORD HIGHS AT IND ARE 79 FROM
1945 ON FRIDAY AND 76 FROM 1894 ON SATURDAY. LOWS WILL REMAIN NEAR
60 THROUGH THE PERIOD.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...

ENSEMBLES IN GENERAL AGREEMENT IN KEEPING STRONG UPPER RIDGING
ACROSS THE AREA INTO THE MIDDLE OF NEXT WEEK. THERE ARE SOME
DIFFERENCES AMONG THE MEMBERS WITH RESPECT TO HOW FAR THE WESTERN
TROUGH WILL EJECT BY THE MIDDLE OF NEXT WEEK...BUT THE FASTEST
MEMBERS BRING THE TROUGH ONLY INTO THE ARKLATEX REGION BY NEXT
WEDNESDAY WHILE MOST OF THE OTHER MEMBERS KEEP THIS SYSTEM FARTHER
WEST OVER WESTERN TEXAS OR THE SOUTHERN ROCKIES. BOTTOM LINE IS THAT
IT APPEARS PRECIPITATION THREAT FOR EARLY NEXT WEEK CONTINUES TO
DIMINISH...WITH LITTLE ENSEMBLE SUPPORT FOR A POP BEYOND SUNDAY OR
MONDAY. WILL KEEP CHANCE POPS IN THE FORECAST FOR SUNDAY AND
MONDAY...AND GO DRY TUESDAY AND WEDNESDAY. MAY BE ABLE TO TAKE OUT
POPS FOR MONDAY AS WELL AT SOME POINT IN THE FUTURE IF DRIER TRENDS
CONTINUE. WELL ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGHOUT
THE EXTENDED.

&&

.AVIATION /DISCUSSION FOR THE 151200Z TAFS/...

UPPER DISTURBANCE MOVING THROUGH WESTERN INDIANA AT THE MOMENT
SPARKING OFF WIDELY SCATTERED CONVECTION. APPEARS CONVECTION WILL
BE SPARSE ENOUGH NOT TO DIRECTLY IMPACT THE TAF SITES...BUT THERE
IS SOME LOW CONVECTIVE POTENTIAL MAINLY AT KIND/KBMG THROUGH
151300Z OR SO.

OTHERWISE...STRONGER DISTURBANCE CURRENTLY LOCATED OVER MISSOURI
EXPECTED TO MOVE INTO SOUTHERN INDIANA THIS AFTERNOON. EXPECTING
SCATTERED CONVECTION WITH THIS FEATURE BASED ON MODEL CONVECTIVE
PARAMETERS. COULD SEE DEVELOPMENT AS EARLY AS 151700Z-151800Z AS
PROGGED CONVECTIVE TEMPERATURES ARE RATHER LOW...WITH THE THREAT
LINGERING BEYOND 160000Z. CONVECTIVE CLOUD BASES GENERALLY 030-050.

OCCASIONAL SURFACE WIND GUSTS 15-18 KTS FROM 210-230 HEADINGS
POSSIBLE THIS AFTERNOON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....JAS
AVIATION...JAS
Hazardous weather outlook, Mar 15, 4:12 AM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 AM EDT THU MAR 15 2012

INZ021-028>031-035>049-051>057-060>065-070>072-161000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-LAWRENCE-JACKSON-JENNINGS-
412 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED STRONG THUNDERSTORMS WILL DEVELOP TODAY AS AN
UPPER LEVEL DISTURBANCE MOVES THROUGH THE OHIO VALLEY. THE
GREATEST COVERAGE TO THUNDERSTORMS WILL BE ALONG AND SOUTH OF
INTERSTATE 70.

HAZARDS: LIGHTNING...HAIL...THUNDERSTORM WIND GUSTS TO 50 MPH AND
BRIEF HEAVY RAINFALL.

TIMING: THE BEST CHANCE FOR THUNDERSTORMS WILL COME THIS AFTERNOON
AND EVENING.

DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL TRACK INTO THE OHIO
VALLEY WITH THUNDERSTORMS DEVELOPING BY MIDDAY. SCATTERED
THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS
THE DISTURBANCE MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: SCATTERED THUNDERSTORMS REMAIN POSSIBLE FRIDAY
THROUGH SUNDAY AND AGAIN ON MONDAY. AT THIS TIME...THE GREATEST
CHANCES FOR THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND
EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS THROUGH THE REGION.
THUNDERSTORMS MAY HAVE SMALL HAIL AND GUSTY WINDS. LIGHTNING AND
LOCALLY HEAVY RAINFALL WILL BE A THREAT WITH ANY STORM THAT
DEVELOPS.

DISCUSSION: CENTRAL INDIANA WILL REMAIN WITHIN A MOIST UNSTABLE
AIRMASS THROUGH THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES
WILL PRODUCE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS OR
LOCALIZED FLOODING THROUGH THE WEEKEND.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ067>069-161000-
KNOX-DAVIESS-MARTIN-
412 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP
TODAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE OHIO VALLEY.
THE GREATEST COVERAGE TO THUNDERSTORMS WILL BE ALONG AND SOUTH OF
INTERSTATE 70.

HAZARDS: LIGHTNING...LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY
RAINFALL.

TIMING: THE BEST CHANCE FOR THUNDERSTORMS WILL COME THIS AFTERNOON
AND EVENING.

DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL TRACK INTO THE OHIO
VALLEY WITH THUNDERSTORMS DEVELOPING BY MIDDAY. SCATTERED
THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS
THE DISTURBANCE MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: SCATTERED THUNDERSTORMS REMAIN POSSIBLE FRIDAY
THROUGH SUNDAY AND AGAIN ON MONDAY. AT THIS TIME...THE GREATEST
CHANCES FOR THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND
EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS THROUGH THE REGION.
THUNDERSTORMS MAY HAVE SMALL HAIL AND GUSTY WINDS. LIGHTNING AND
LOCALLY HEAVY RAINFALL WILL BE A THREAT WITH ANY STORM THAT
DEVELOPS.

DISCUSSION: CENTRAL INDIANA WILL REMAIN WITHIN A MOIST UNSTABLE
AIRMASS THROUGH THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES
WILL PRODUCE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED DURING THE AFTERNOON AND EVENING.
SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS OR LOCALIZED
FLOODING THROUGH THE WEEKEND.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Mar 15, 4:38 AM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     HAIL             3 S LAFAYETTE           40.37N 86.87W
03/15/2012  M0.25 INCH       TIPPECANOE         IN   AMATEUR RADIO

            AT OLD US 231 AND OUNTY ROAD 300S ON SOUTH SIDE OF
            LAFAYETTE. HAIL HAS FALLEN FOR FIVE MINUTES.

&&

RYAN
Special weather statement, Mar 15, 5:08 AM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
508 AM EDT THU MAR 15 2012

INZ021-031-151015-
CARROLL-HOWARD-
508 AM EDT THU MAR 15 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN CARROLL AND HOWARD
COUNTIES UNTIL 615 AM EDT...

AT 506 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF DELPHI...OR 13 MILES NORTH
OF FRANKFORT...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KOKOMO...
  BURLINGTON...
  INDIAN HEIGHTS...
  GREENTOWN...

&&

LAT...LON 4057 8636 4057 8587 4042 8586 4042 8631
      4043 8631 4043 8661 4054 8666 4062 8638
      4062 8637
TIME...MOT...LOC 0908Z 266DEG 28KT 4047 8647

RYAN
Special weather statement, Mar 15, 5:25 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 AM EDT THU MAR 15 2012

INZ037-039-151030-
BOONE-HAMILTON-
525 AM EDT THU MAR 15 2012

...THUNDERSTORM PRODUCING SMALL HAIL...

AT 523 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES NORTH OF ZIONSVILLE...OR 18 MILES SOUTHEAST OF
FRANKFORT...AND MOVING EAST AT 25 MPH. THIS THUNDERSTORM IS CAPABLE
OF PRODUCING PEA TO HALF INCH SIZE HAIL AND BRIEF HEAVY RAIN.

A TRAINED STORM SPOTTER EAST OF LEBANON REPORTED PEA SIZE HAIL AT
520 AM.

RYAN
Local storm report, Mar 15, 5:26 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HAIL             4 E LEBANON             40.05N 86.40W
03/15/2012  M0.25 INCH       BOONE              IN   TRAINED SPOTTER

            NEAR INTERSECTION OF COUNTY ROAD 200N AND 400E.

&&

RYAN
Special weather statement, Mar 15, 5:44 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
544 AM EDT THU MAR 15 2012

INZ069-151030-
MARTIN-
544 AM EDT THU MAR 15 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN MARTIN COUNTY UNTIL 630
AM EDT...

AT 542 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF JASPER...OR 21 MILES EAST OF
PETERSBURG...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LACY...
  ROLAND...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3850 8693 3851 8692 3860 8692 3867 8668
      3854 8667 3852 8669 3852 8683 3850 8686
      3850 8687 3849 8688
TIME...MOT...LOC 0944Z 260DEG 13KT 3852 8689

RYAN
Special weather statement, Mar 15, 7:22 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 AM EDT THU MAR 15 2012

INZ071-072-151145-
JACKSON-JENNINGS-
722 AM EDT THU MAR 15 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN JACKSON AND SOUTHWESTERN
JENNINGS COUNTIES UNTIL 745 AM EDT...

AT 719 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BROWNSTOWN...OR 13 MILES
SOUTHWEST OF SEYMOUR...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CROTHERSVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3875 8591 3876 8596 3875 8598 3876 8604
      3878 8609 3876 8612 3878 8619 3886 8621
      3897 8575 3882 8574 3880 8579 3878 8580
      3873 8586 3873 8590
TIME...MOT...LOC 1122Z 258DEG 19KT 3879 8598

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:24 AM EDTSpecial Weather StatementINDCarroll, Clinton, Tippecanoe51 min
Mar 15, 5:08 AM EDTSpecial Weather StatementINDHoward67 min
Mar 15, 5:44 AM EDTSpecial Weather StatementINDMartin46 min
Mar 15, 7:44 AM EDTSpecial Weather StatementINDJackson, Jennings31 min
Mar 15, 7:47 AM EDTSpecial Weather StatementINDLawrence28 min
Mar 15, 8:02 AM EDTSevere Thunderstorm WarningINDJennings18 min
Mar 15, 8:43 AM EDTSpecial Weather StatementINDJennings32 min
Mar 15, 9:16 AM EDTSpecial Weather StatementINDJennings29 min
Mar 15, 2:14 PM EDTSevere Thunderstorm WarningINDKnox24 min
Mar 15, 2:49 PM EDTSevere Thunderstorm WarningINDDaviess, Knox26 min
Mar 15, 3:17 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen28 min
Mar 15, 4:04 PM EDTSevere Thunderstorm WarningINDMorgan, Owen26 min
Mar 15, 4:29 PM EDTSpecial Weather StatementINDMorgan31 min
Mar 15, 5:05 PM EDTSpecial Weather StatementINDJohnson, Shelby25 min
Mar 15, 5:29 PM EDTSpecial Weather StatementINDHancock31 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.